Alert archive / Missouri / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 134, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at May 27, 2004, 3:31 AM CDT for Laclede County, Missouri. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 27, 2004, 3:31 AM CDT (08:31 UTC)
- Expired
- May 27, 2004, 4:30 AM CDT
- In force
- 59 min
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
County Laclede County, MO
The radar
The Springfield radar (KSGF), 88 km from the middle of the area, began a volume at 08:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 27, 1:50 AM CDT | Tornado Watch | SPC | 4 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 8.5 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1669 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 828 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- 273 m²/s²
- 0-3 km storm-relative helicity
- 351 m²/s²
- Significant tornado parameter
- 2.7
- Supercell composite
- 12.9
The text
As transmitted, in the capitals the NWS used until 2016.
366
WUUS53 KSGF 270831
SVRSGF
MOC105-270930-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
331 AM CDT THU MAY 27 2004
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LACLEDE COUNTY IN SOUTHWEST MISSOURI.
* UNTIL 430 AM CDT.
* AT 329 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH AND PENNY SIZE HAIL. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 12 MILES WEST OF LEBANON TO
CONWAY...AND MOVING EAST AT 35 MPH.
* SEVERE THUNDERSTORMS WILL BE...
NEAR LEBANON BY 345 AM CDT.
THE TOWNS OF BENNETT SPRINGS...PHILLIPSBURG...MORGAN...SLEEPER...TWIN
BRIDGES...DRY KNOB...COMPETITION...FALCON AND LYNCHBURG ARE ALSO IN
THE PATH OF THESE SEVERE THUNDERSTORMS.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
LAT...LON 3778 9286 3748 9287 3748 9226 3766 9226
3772 9242 3779 9241
$$
BOOKBINDERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 7:10 PM CDT, 8 hours 21 minutes earlier.
Area forecast discussion, May 26, 7:10 PM CDT, 8 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 710 PM CDT WED MAY 26 2004 ...MESOSCALE CONVECTIVE DISCUSSION... AFTER LOOKING AT 00Z SGF SOUNDING AND COORDINATION WITH SPC HAVE DECIDED TO REMOVE SOUTHERN PORTION OF TORNADO WATCH. 00Z SOUNDING SHOWS DECENT CAP DEVELOPING AROUND 800 TO 850 MB AS WARMER AIR CONTINUES TO ADVECT INTO THE AREA AT THAT LEVEL. HAVE ALSO DIMINISHED POPS BACK INTO THE 30 TO 50 PERCENT RANGE FOR TONIGHT WITH HIGHEST POPS TO THE NORTH AROUND THE FRONT. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...TORNADO WATCH CONTINUES NORTH OF A NEVADA TO SALEM LINE. KS...NONE. LINDENBERG
Hazardous weather outlook, May 26, 8:55 PM CDT, 6 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
855 PM CDT WED MAY 26 2004
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-271100-
BARRY-BARTON-BENTON-BOURBON-CAMDEN-CEDAR-CHEROKEE-CHRISTIAN-CRAWFORD-
DADE-DALLAS-DENT-DOUGLAS-GREENE-HICKORY-HOWELL-JASPER-LACLEDE-
LAWRENCE-MARIES-MCDONALD-MILLER-MORGAN-NEWTON-OREGON-OZARK-PHELPS-
POLK-PULASKI-SHANNON-ST. CLAIR-STONE-TANEY-TEXAS-VERNON-WEBSTER-
WRIGHT-
INCLUDING THE CITIES OF...AVA...BOLIVAR...BRANSON...CAMDENTON...
FORT LEONARD WOOD...FORT SCOTT...HOUSTON...JOPLIN...LEBANON...
MONETT...MOUNT VERNON...NEOSHO...NEVADA...OSAGE BEACH...OZARK...
PITTSBURG...ROLLA...SPRINGFIELD...STOCKTON AND WEST PLAINS.
855 PM CDT WED MAY 26 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MISSOURI OZARKS AND EXTREME
SOUTHEAST KANSAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
WEATHER HAZARDS EXPECTED:
SCATTERED SEVERE THUNDERSTORMS...SOME MAY PRODUCE:
LARGE HAIL UP TO THE SIZE OF GOLF BALLS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
AND POSSIBLY AN ISOLATED TORNADO.
LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE AND COULD LEAD TO FLOODING.
AREAS AFFECTED AND TIMING:
SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS THE ENTIRE OUTLOOK AREA
TONIGHT...HOWEVER THE GREATEST THREAT OF SEVERE THUNDERSTORMS IS
NORTH OF A NEOSHO TO SALEM LINE. FLOODING IS POSSIBLE ACROSS
MAINLY CENTRAL MISSOURI.
DISCUSSION:
SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP OVERNIGHT AS A
LOW LEVEL JET ENHANCES CONVERGENCE ALONG A FRONTAL BOUNDARY
STALLED OUT ACROSS THE OUTLOOK AREA. THE PRIMARY THREAT FROM THESE
THUNDERSTORMS WILL BE LARGE HAIL. THERE IS A CHANCE FOR DAMAGING
WINDS AND POSSIBLY A TORNADO...MAINLY BEFORE 11 PM.
LOCALLY HEAVY RAINFALL ON ALREADY SATURATED GROUNDS COULD LEAD TO
LOCALIZED FLOODING...MAINLY OVER CENTRAL MISSOURI.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
A WARM AND UNSTABLE AIR MASS WILL REMAIN IN PLACE THURSDAY AND
FRIDAY. A COLD FRONT MOVING SLOWLY SOUTHEAST BACK INTO THE REGION
WILL PROVIDE THE FOCUS FOR ADDITIONAL PERIODS OF SEVERE
THUNDERSTORMS AND HEAVY RAINFALL. ANOTHER STRONG SYSTEM MOVING
THROUGH THE PLAINS AND MIDWEST LATE SUNDAY WILL PROVIDE AN
ADDITIONAL CHANCE FOR STORMS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED THROUGH THIS EVENING.
DSA/IZZIIn the hours before
Local storm report, May 27, 2:41 AM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
0241 AM CDT THU MAY 27 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0228 AM HAIL 6 N WILLARD 37.38N 93.43W
05/27/2004 0.75 INCH GREENE MO AMATEUR RADIO
0240 AM HAIL FAIR GROVE 37.38N 93.15W
05/27/2004 0.88 INCH GREENE MO AMATEUR RADIO
BOOKBINDERLocal storm report, May 27, 2:54 AM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
0254 AM CDT THU MAY 27 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0251 AM TSTM WND GST NORTHVIEW 37.28N 93.00W
05/27/2004 70 MPH WEBSTER MO AMATEUR RADIO
SSLLocal storm report, May 27, 3:09 AM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
0309 AM CDT THU MAY 27 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1120 PM TORNADO 2 N URBANA 37.86N 93.17W
05/26/2004 DALLAS MO TRAINED SPOTTER
SSLLocal storm report, May 27, 3:13 AM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
0313 AM CDT THU MAY 27 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0114 AM FUNNEL CLOUD 1 S HIATTVILLE 37.71N 94.88W
05/27/2004 BOURBON KS LAW ENFORCEMENT
TREES AND POWER LINES ALSO DOWN. DEBRIS IN ROAD.
SSLLocal storm report, May 27, 3:15 AM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
0315 AM CDT THU MAY 27 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1010 PM HAIL LOWRY CITY 38.15N 93.73W
05/26/2004 1.00 INCH ST.CLAIR MO LAW ENFORCEMENT
REPORTED BY LAW ENFORCEMENT.
1010 PM HAIL OSCEOLA 38.05N 93.70W
05/26/2004 1.00 INCH ST.CLAIR MO LAW ENFORCEMENT
REPORTED BY LAW ENFORCEMENT.
1026 PM TORNADO 2 W COLLINS 37.88N 93.67W
05/26/2004 ST.CLAIR MO LAW ENFORCEMENT
REPORTED BY LAW ENFORCEMENT.
1033 PM TORNADO ROSCOE 37.97N 93.82W
05/26/2004 ST.CLAIR MO EMERGENCY MNGR
*** 1 INJ *** UPDATE. SEVERAL HOUSES DAMAGED. TRAILER
TURNED OVER. 1 INJURY REPORTED...NO SPECIFICS AT THIS
TIME. REPORTED BY LAW ENFORCEMENT.
1050 PM FUNNEL CLOUD 3 E GERSTER 37.95N 93.53W
05/26/2004 ST.CLAIR MO LAW ENFORCEMENT
FUNNEL CLOUD OBSERVED AT HIGHWAY TT ON HICKORY/ST. CLAIR
COUNTY LINE.
1120 PM TORNADO 2 N URBANA 37.86N 93.17W
05/26/2004 DALLAS MO TRAINED SPOTTER
1139 PM HAIL 2 N TUNAS 37.88N 93.03W
05/26/2004 0.50 INCH DALLAS MO EMERGENCY MNGR
1140 PM HAIL BRANCH 37.92N 93.00W
05/26/2004 1.00 INCH CAMDEN MO EMERGENCY MNGR
1144 PM HAIL 3 N TUNAS 37.89N 93.03W
05/26/2004 0.88 INCH DALLAS MO LAW ENFORCEMENT
1153 PM FUNNEL CLOUD 2 E URBANA 37.83N 93.13W
05/26/2004 DALLAS MO EMERGENCY MNGR
FAMILY OBSERVED FUNNEL CLOUD PASS ALONG HIGHWAY D JUST
EAST OF URBANA.
1231 AM HAIL HIATTVILLE 37.72N 94.88W
05/27/2004 0.75 INCH BOURBON KS LAW ENFORCEMENT
1249 AM HAIL 1 N WALNUT 37.61N 95.08W
05/27/2004 1.50 INCH CRAWFORD KS LAW ENFORCEMENT
1250 AM TSTM WND DMG HIATTVILLE 37.72N 94.88W
05/27/2004 BOURBON KS LAW ENFORCEMENT
SUBSTANTIAL DEBRIS ACROSS ROADWAYS. UNKNOWN IF DAMAGE
WAS CAUSED BY TORNADO OR STRAIGHT LINE WINDS.
1250 AM HAIL HEPLER 37.67N 94.97W
05/27/2004 1.00 INCH CRAWFORD KS PUBLIC
HAIL 2 INCHES DEEP.
0100 AM TSTM WND DMG 2 N FARLINGTON 37.65N 94.83W
05/27/2004 CRAWFORD KS PUBLIC
WIND DAMAGE REPORTED WITH ESTIMATED GUSTS OVER 60 MPH.
NICKEL TO QUARTER SIZE HAIL REPORTED AS WELL.
0100 AM TSTM WND GST 4 W ARMA 37.53N 94.77W
05/27/2004 60 MPH CRAWFORD KS TRAINED SPOTTER
0100 AM HAIL 8 NW ARMA 37.61N 94.80W
05/27/2004 1.75 INCH CRAWFORD KS EMERGENCY MNGR
0110 AM FUNNEL CLOUD 2 W ARMA 37.53N 94.74W
05/27/2004 CRAWFORD KS LAW ENFORCEMENT
STORM SPOTTERS TRACKING A FUNNEL CLOUD BETWEEN GIRARD
AND ARMA.
0114 AM FUNNEL CLOUD 1 S HIATTVILLE 37.71N 94.88W
05/27/2004 BOURBON KS LAW ENFORCEMENT
TREES AND POWER LINES ALSO DOWN. DEBRIS IN ROAD.
0115 AM HAIL 6 N LAMAR 37.58N 94.28W
05/27/2004 1.00 INCH BARTON MO PUBLIC
1 INCH HAIL REPORTED BY VOLUNTEER WEATHER OBSERVER.
0115 AM TSTM WND DMG MINDENMINES 37.48N 94.60W
05/27/2004 BARTON MO LAW ENFORCEMENT
WIDESPREAD TREE DAMAGE AND A FEW STRUCTURES DAMAGED FROM
MINDENMINES TO IANTHA.
0117 AM FUNNEL CLOUD BURGESS 37.57N 94.62W
05/27/2004 BARTON MO EMERGENCY MNGR
0130 AM TORNADO 3 N LAMAR 37.54N 94.28W
05/27/2004 BARTON MO TRAINED SPOTTER
POSSIBLE TORNADO OBSERVED JUST NORTH OF LAMAR BY STORM
SPOTTERS. TREES DOWN.
0130 AM FUNNEL CLOUD 3 NW GOLDEN CITY 37.43N 94.14W
05/27/2004 BARTON MO TRAINED SPOTTER
0148 AM TSTM WND DMG LOCKWOOD 37.38N 93.97W
05/27/2004 DADE MO LAW ENFORCEMENT
65 MPH WINDS AND TREE DAMAGE
0200 AM HAIL ARCOLA 37.53N 93.92W
05/27/2004 0.88 INCH DADE MO AMATEUR RADIO
0205 AM HAIL ASH GROVE 37.32N 93.58W
05/27/2004 0.75 INCH GREENE MO TRAINED SPOTTER
0228 AM HAIL 6 N WILLARD 37.38N 93.43W
05/27/2004 0.75 INCH GREENE MO AMATEUR RADIO
0240 AM HAIL FAIR GROVE 37.38N 93.15W
05/27/2004 0.88 INCH GREENE MO AMATEUR RADIO
0251 AM TSTM WND GST NORTHVIEW 37.28N 93.00W
05/27/2004 70 MPH WEBSTER MO AMATEUR RADIO
SSLSpecial weather statement, May 27, 3:27 AM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT - TORNADO WATCH NATIONAL WEATHER SERVICE SPRINGFIELD MO 327 AM CDT THU MAY 27 2004 MOZ066-077>079-088>090-094>096-102>105-271100- BARRY-BARTON-CEDAR-CHRISTIAN-DADE-DOUGLAS-GREENE-JASPER-LAWRENCE- OZARK-POLK-STONE-TANEY-VERNON- INCLUDING THE CITIES OF...AVA...BOLIVAR...BRANSON...JOPLIN... MONETT...MOUNT VERNON...NEVADA...OZARK...SPRINGFIELD AND STOCKTON. 327 AM CDT THU MAY 27 2004 TORNADO WATCH NUMBER 307 HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES... IN MISSOURI: BARRY...BARTON...CEDAR...CHRISTIAN...DADE...DOUGLAS...GREENE... JASPER...LAWRENCE...OZARK...POLK...STONE...TANEY AND VERNON. MOZ067-068-070-071-080>083-091-092-097-098-106-271100- DALLAS-DENT-HICKORY-HOWELL-LACLEDE-OREGON-PHELPS-PULASKI-SHANNON- ST. CLAIR-TEXAS-WEBSTER-WRIGHT- INCLUDING THE CITIES OF...FORT LEONARD WOOD...HOUSTON...LEBANON... ROLLA AND WEST PLAINS. 327 AM CDT THU MAY 27 2004 TORNADO WATCH NUMBER 307 REMAINS IN EFFECT UNTIL 600 AM CDT THURSDAY MORNING...FOR THE FOLLOWING COUNTIES... IN MISSOURI: DALLAS...DENT...HICKORY...HOWELL...LACLEDE...OREGON...PHELPS... PULASKI...SHANNON...ST. CLAIR...TEXAS...WEBSTER AND WRIGHT. SOME CITIES IN THIS TORNADO WATCH INCLUDE FORT LEONARD WOOD... HOUSTON...LEBANON...ROLLA AND WEST PLAINS. BROWNING
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 7:01 PM CDT | Severe Thunderstorm Warning | SGF | Maries, Phelps | 29 min |
| May 26, 9:12 PM CDT | Tornado Warning | SGF | Vernon | 63 min |
| May 26, 9:44 PM CDT | Tornado Warning | SGF | St. Clair | 61 min |
| May 26, 10:37 PM CDT | Tornado Warning | SGF | Hickory | 68 min |
| May 26, 10:40 PM CDT | Tornado Warning | SGF | St. Clair | 35 min |
| May 26, 11:03 PM CDT | Tornado Warning | SGF | Dallas | 57 min |
| May 26, 11:23 PM CDT | Severe Thunderstorm Warning | SGF | Camden | 52 min |
| May 26, 11:29 PM CDT | Tornado Warning | SGF | Laclede | 76 min |
| May 27, 12:13 AM CDT | Severe Thunderstorm Warning | SGF | Camden | 32 min |
| May 27, 12:16 AM CDT | Tornado Warning | SGF | Pulaski | 59 min |
| May 27, 12:55 AM CDT | Tornado Warning | SGF | Barton, Vernon | 65 min |
| May 27, 1:31 AM CDT | Tornado Warning | SGF | Dade | 59 min |
| May 27, 1:32 AM CDT | Severe Thunderstorm Warning | SGF | Cedar | 58 min |
| May 27, 1:51 AM CDT | Severe Thunderstorm Warning | SGF | Greene, Polk | 54 min |
| May 27, 2:35 AM CDT | Severe Thunderstorm Warning | SGF | Webster | 40 min |
| May 27, 2:56 AM CDT | Severe Thunderstorm Warning | SGF | Wright | 64 min |
| May 27, 3:16 AM CDT | Severe Thunderstorm Warning | SGF | Dallas | 44 min |
| May 27, 3:42 AM CDT | Severe Thunderstorm Warning | SGF | Texas | 63 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.